MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X420MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X420MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3530-1420S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a long gamma nail broke resulting in a revision surgery.
 
Event or Problem Description
It was reported that a long gamma nail broke resulting in a revision surgery.
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was not returned for evaluation.The reported event could not be confirmed, since the device was not returned and no additional information was available.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling was not possible because the catalog number and lot number were not communicated.Indications of material, manufacturing, or design related problems were unable to be identified as the catalog number and lot number were not communicated.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.H3 other text : device disposition unknown.
 
Additional Manufacturer Narrative
Please note the corrections to d1, d4 catalog #, d1 lot #, d9/h3, h6 method, h6 results and h6 conclusion codes as the device was returned for evaluation.The reported event could be confirmed since the device was confirmed and matches the alleged failure.Device inspection revealed the following: the received nail is found to be completely broken in the webs of the proximal lag screw hole.The fracture appears to have originated from the posterior web in a fatigue manner, as evident by the lines of rest/waves.The anterior web shows signs of instantaneous fracture which is a result of sudden loading after the breakage of the posterior web.Misdrilling marks are also evident majorly on the anterior web, running from lateral entrance to the medial through the bore.Very slight misdrilling marks appear on the anterior web.The breakage is observed in the opposite side of the misdrilling marks.The effect of misdrilling on the breakage in this case cannot be quantified.On the medial side of the distal portion of the nail, the bearing point shows signs of permanent deformation indicating towards overloading of the nail.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation and the available facts, the root cause of the issue is majorly attributed to patient related factors.The fracture area of the nail exhibits a fatigue fracture and a plastically deformed medial side which indicates towards constant overloading in a cyclic manner.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that a long gamma nail broke resulting in a revision surgery.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X420MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15916044
Report Number0009610622-2022-00570
Device Sequence Number6535802
Product Code HSB
UDI-Device Identifier07613252274483
UDI-Public07613252274483
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2026
Device Model Number3530-1420S
Device Catalogue Number35301420S
Device Lot NumberK0B9F70
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer01/05/2023
03/21/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date02/03/2023
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown